Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 207, NWS St. Louis, MO

April 19, 2006Randolph County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 19, 2006, 1:00 AM CDT for Randolph County, Illinois. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2006, 1:00 AM CDT (06:00 UTC)
Expired
Apr 19, 2006, 1:15 AM CDT
In force
15 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Randolph County, IL

The radar

The St Louis radar (KLSX), 119 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 18, 9:27 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 6.0 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2006-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2006-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1825 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 190600
SVRLSX
ILC157-190615-
/O.NEW.KLSX.SV.W.0207.060419T0600Z-060419T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
100 AM CDT WED APR 19 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN RANDOLPH COUNTY IN SOUTHWEST ILLINOIS

* UNTIL 115 AM CDT

* AT 1258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  GOLF BALL SIZE.  THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF
  CHESTER...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE
  CORA...
  SHILOH HILL...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.

LAT...LON 3793 8983 3789 8984 3783 8969 3796 8961

$$

CARNEY
1 follow-up statement
000 
WWUS53 KLSX 190615
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
115 AM CDT WED APR 19 2006

ILC157-190625-
/O.EXP.KLSX.SV.W.0207.000000T0000Z-060419T0615Z/
RANDOLPH IL-
115 AM CDT WED APR 19 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RANDOLPH COUNTY
HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE COUNTY.

LAT...LON 3793 8983 3789 8984 3783 8969 3796 8961

$$

CARNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 11:50 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Apr 18, 11:50 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1150 PM CDT TUE APR 18 2006

.DISCUSSION...
MAIN CONCERN DEALS WITH THE POTENTIAL FOR SEVERE THUNDERSTORMS
TONIGHT. GFS/NAM ARE SIMILAR WITH THE HANDLING OF THE CLOSED LOW
THE NEXT 48 HOURS AND WITH THE TIMING OF THE FRONT TONIGHT. WILL
LEAN MORE TOWARD THE GFS OVERALL AS IT HAS MORE SUPPORT FROM THE
OTHER MODELS WITH THE HANDLING OF THE SRN STREAM SHORTWAVE THAT
WILL AFFECT THE SRN AND ERN PARTS OF THE CWA ON FRIDAY.

AS HAS BEEN ADVERTISED BY THE MODELS THAT PAST FEW DAYS...THE WRN
TROUGH CLOSED OFF WITH THE 500MB LOW NOW NEAR THE NE/WY BORDER.
THIS MODEL WILL INTIALLY INTENSIFY THE NEXT 24 HOURS AND GRADUALLY
MOVE INTO THE WRN GREAT LAKES BY THE WEEKEND.  19Z SFC ANALYSIS HAS
THE SFC LOW AROUND KMCI WITH THE WARM FRONT EXTENDING ESEWD ROUGHLY
ALG A KDMO-KVIH-KFAM LINE WITH THE COLD FRONT/DRYLINE GETTING READY
TO ENTER WRN MO.  LATEST SPC MESOANALYSIS SHOWS THAT MLCAPES ARE
CLOSE TO 3,000 J/KG OVR WRN...WITH AN NARROW AXIS OF 1,500-2,500
J/KG EXTENDING ALONG THE WARM FRONT TOWARD KFAM.  THERE IS A
SIGNIFICANT CAP IN PLACE WITH NEARLY DRY ADIABATIC BETWEEN
850-650MB.  SOME CU LOOKS TO BE DEVELOPING NEAR THE SFC LOW AND
LATEST THINKING IS THAT TSRA WILL BEGIN TO DEVELOP RAPIDLY ALONG THE
WARM FRONT FROM THE SFC LOW INTO CNTRL MO BETWEEN 22-00Z...AND ALONG
THE CDFNT S OF THE LOW SHORTLY THEREAFTER...WHEN DECENT LARGE SCALE
LIFT ENTERS MO AHEAD OF SHORTWAVE NOW OVER THE CNTRL HIGH PLAINS
AND BEGINS TO ERODE THE CAPE. DEEP LAYER SHEAR WILL BE AROUND 40 KTS
WHICH IS SUFFICIENT FOR SUPERCELL DEVELOPMENT...AND VERY LARGE IS
POSSIBLE GIVEN THE LARGE CAPE VALUES. DAMAGING WINDS ARE ALSO
POSSIBLE ESPECIALLY TO THE SOUTH OF THE WARM FRONT WHERE LCLS WILL
BE A BIT HIGHER. TORNADO THREAT WILL BE HIGHEST ALONG THE WARM
FRONT THIS EVENING WHERE WINDS WILL BE LOCALLY BACKED.

THE SEVERE THREAT WILL GRADUALLY DIMINISH OVERNIGHT AS THE STORMS
MOVE INTO MORE STABLE AIR AS THE BOUNDARY LAYER STABLIZES.  HAVE
KEPT SOME CHC FOR TSRA OVER ERN PARTS OF THE CWA EARLY TOMORROW.
EXPECT SOME DRY TIME INTO THURSDAY NIGHT.  HAVE FOLLOWED THE GFS
IDEA OF BRINGING SOME PRECIPITATION OVER THE SRN AND ERN PART OF THE
CWA ON FRIDAY.

OTHERWISE...TEMPERATURE GUIDANCE IS IN PRETTY GOOD AGREEMENT AND
HAVE FOLLOWED A BLEND.

IN THE EXTENDED TIME FRAME (SAT-TUE)...MEDIUM RANGE MODELS ARE ALL
SHOWING A CLOSED LOW OVER THE GREAT LAKES WITHIN A LARGE LONG WAVE
RIDGE BY SATURDAY...BUT SHOW A GREAT DISPARITY IN THE DETAILS AFTER
THAT.  THIS WOULD SUGGEST THAT THE SLOWER SOLUTION OF THE ECMWF IS
PREFERRED. HAVE ADDED SOME LOW POPS OVER THE SERN HALF OF THE CWA
ON FRIDAY NIGHT AS THE ECWMF IS SLOWER TO MOVE A COLD FRONT ACROSS
THE REGION THAN THAT GFS. GFS WOULD TRY TO PASS A SECONDARY FRONT
THROUGH THE REGION ON SUNDAY...THOUGH WILL KEEP WITH THE ECMWF
IDEA OF CONTINUING THE DRY FORECAST FOR THE WEEKEND AS IT DOES NOT
SHOW THIS FRONT. THE ECMWF SHOWS A 2ND CLOSED LOW WORKING SEWD OUT
OF CANADA EARLY NEXT WEEKEND AS THE FIRST ONE OPENS UP AND MOVES
NEWD. THE 00Z GFS RUN SHOWED A SIMILAR WEAKER OPEN TROUGH...
THOUGH THE NEW 12Z GFS DOES HAVE A CLOSED LOW...BUT IT STRONGER
AND FASTER WHICH DOESNT MATCH THE IDEA OF A SLOWER PATTERN. IT
DOES LOOK LIKE COOLER AIR WILL WORK SWD OVER THE CNTRL CONUS WITH
COLD FRONT PASSING ACROSS THE REGION ON MONDAY. HAVE CONTINUED TO
KEEP PRECIP CHANCES WITH FRONTAL PASSAGE IN THE SLIGHT CATEGORY
GIVEN THE UNCERTAINTY OF THE SOLUTIONS AND QUESTIONABLE RETURN OF
GULF MOISTURE AHEAD OF THE FRONT. USED A BLEND OF PERSISTENCE...
HPC GUIDANCE AND THE MEAN ENSEMBLE MOS GUIDANCE FOR TEMPERATURES.

BRITT

&&

.AVIATION...
FOR THE 06Z TAFS...
LOW PRES JUST WEST OF KSTL AT 05Z WILL MOVE EAST ACROSS FORECAST
AREA NEXT SEVERAL HOURS. BY 06Z THUNDERSTORMS SHOULD HAVE MOVED
THROUGH THE STL METRO AREA INTO OUR ILLINOIS COUNTIES.  WINDS WILL
SHIFT FROM E TO NW AS LOW PASSES.  BKN-OVC CIGS FROM 025-030 THROUGH
THE MORNING BECOMING SCT030 BY 15-16Z. BY 23Z SKIES CLEAR WITH LIGHT
W WINDS.

THOMAS
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 18, 11:37 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1137 PM CDT TUE APR 18 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ019-027-035-036-052-
060>065-073>075-084-085-099-191215-
ADAMS IL-BOND IL-BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-
FRANKLIN-GREENE IL-IRON-JEFFERSON-JERSEY IL-LEWIS-LINCOLN-
MACOUPIN IL-MADISON-MADISON IL-MARION-MARION IL-MONROE IL-
MONTGOMERY IL-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-ST. CHARLES-
ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-
WARREN-WASHINGTON-WASHINGTON IL-
1137 PM CDT TUE APR 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN MISSOURI AS
WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE
EAST OVER EASTERN MISSOURI AS WELL AS WEST CENTRAL ILLINOIS
TONIGHT. THIS LINE OF STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS IN EXCESS OF 60 MPH AND GOLFBALL SIZE HAIL. ISOLATED
TORNADOES ARE ALSO POSSIBLE IN THE VICINITY OF A WARM FRONT IN
AREAS SOUTH OF INTERSTATE 44 IN MISSOURI AND ALONG AND SOUTH OF
INTERSTATE 64 IN ILLINOIS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE CHANCE OF THUNDERSTORMS CONTINUES ACROSS SOUTH CENTRAL ILLINOIS
ON WEDNESDAY AS THE UPPER LEVEL STORM SYSTEM DRIFTS FROM THE
NORTHEAST PLAINS INTO THE UPPER MIDWEST. ANY STORMS THAT DO FORM
ARE NOT EXPECTED TO BE SEVERE.

THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS ACROSS SOUTHEAST
MISSOURI AND SOUTHWEST ILLINOIS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL CONTINUE TO BE NEEDED OVERNIGHT.

MOZ018-026-034-041-042-047>051-059-072-191215-
AUDRAIN-BOONE-CALLAWAY-COLE-CRAWFORD-GASCONADE-KNOX-MONITEAU-
MONROE-MONTGOMERY-OSAGE-SHELBY-
1137 PM CDT TUE APR 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND
NORTHEAST MISSOURI.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST ACROSS THE
REGION INTO THE OVERNIGHT HOURS. THESE THUNDERSTORMS ARE NOT
EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE REST OF TONIGHT.

BRITT

In the hours before

Local storm report, Apr 18, 10:55 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1055 PM CDT TUE APR 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1049 PM     FUNNEL CLOUD     NOSER MILL              38.39N 91.19W
04/18/2006                   FRANKLIN           MO   EMERGENCY MNGR

&&

MBRITT
Local storm report, Apr 18, 11:19 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1119 PM CDT TUE APR 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             ASHLAND                 38.77N 92.26W
04/18/2006  E1.75 INCH       BOONE              MO   OTHER FEDERAL

            REPORTED AT COLUMBIA REGIONAL AIRPORT BY TOWER PERSONNEL.

&&

MBRITT
Local storm report, Apr 19, 12:04 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1204 AM CDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     HAIL             DE SOTO                 38.14N 90.56W
04/18/2006  E0.88 INCH       JEFFERSON          MO   TRAINED SPOTTER

1150 PM     HAIL             DE SOTO                 38.14N 90.56W
04/18/2006  E1.00 INCH       JEFFERSON          MO   AMATEUR RADIO

&&

MBRITT
Local storm report, Apr 19, 12:07 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1207 AM CDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HAIL             COLUMBIA                38.46N 90.23W
04/18/2006  E0.88 INCH       MONROE             IL   TRAINED SPOTTER

&&

MBRITT
Local storm report, Apr 19, 12:31 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1231 AM CDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     HAIL             7 S DE SOTO             38.04N 90.56W
04/19/2006  E0.75 INCH       JEFFERSON          MO   TRAINED SPOTTER

            NEAR THE JEFFERSON/STE FRANCOIS COUNTY LINE.

1205 AM     HAIL             ST. LOUIS               38.64N 90.24W
04/19/2006  E0.75 INCH       ST. LOUIS CITY     MO   PUBLIC

            PEA TO PENNY SIZE HAIL ON THE NORTHWEST PART OF THE SLU
            CAMPUS.

1210 AM     HAIL             MILLSTADT               38.46N 90.09W
04/19/2006  E0.75 INCH       ST. CLAIR          IL   AMATEUR RADIO

&&

MBRITT
Local storm report, Apr 19, 12:43 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1243 AM CDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND DMG     5 E DRAKE               38.47N 91.37W
04/18/2006                   FRANKLIN           MO   TRAINED SPOTTER

            TOP OF LARGE CEDAR TREE SNAPPED FROM HIGH WIND.

&&

MBRITT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 11:13 PM CDTSevere Thunderstorm WarningLSXCalhoun, Greene, Jersey46 min
Apr 18, 11:40 PM CDTSevere Thunderstorm WarningLSXMacoupin26 min
Apr 18, 11:46 PM CDTSevere Thunderstorm WarningLSXMonroe44 min
Apr 19, 12:00 AM CDTSevere Thunderstorm WarningLSXRandolph60 min
Apr 19, 12:04 AM CDTSevere Thunderstorm WarningLSXSaint Clair56 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.